Is it Safe to Take Melatonin while on high BP Meds?
Asked by jean
Is It Safe To Take Melatonin If On High Blood Pressure Medicine?
is it safe to take melatonin if on high blood pressure medicine
The best thing you can do is consult with your Pharmacist or Physician. The drugs that are known to have interactions with melatonin are the following (please do not take this to be a complete list!):
Immunosuppressants (azathioprine, cyclosporine)
sleeping pills, anti-anxiety drugs, narcotic pain relievers (codeine), sedatives, psychiatric medicines, anti-seizure drugs, muscle relaxants, antihistamines that cause drowsiness (diphenhydramine), herbs that cause drowsiness (valerian, kava).
It is also important to know that the FDA has not reviewed melatonin for it's safety or effectiveness. Again, however, consult your doctor...he/she can help you decide if it's a good idea for you to take it.
Dr. Jennifer Fee
You should know: The answer above provides general health information that is not intended to replace medical advice or treatment recommendations from a qualified healthcare professional.